Okay hi..and help!..new here, my husband was Dx with UC almost 2 years ago when he was having bloody stool...that was the only symptom...went on for months and finally told him to go in. They did a colonoscopy...said he had some inflammation way up in his large intesting...took a biopsy. Said it was UC. Put him on Prednisone and Sulfasalazine x 4 a day (2000 mg or whatever). So he takes them and the bleeding stops. Goes on a while symptom free and wonders if he can just stop the Sulfa as nothing bad is happening...doc told him to give it a try...goes a couple months and starts noticing bloody stool and major itching in his rectum...not a lot of blood but he thought it was a flare...has zero pain with the colitis...just diarrhea a few times a day. So he calls his doc and he gives him prednisone and told him to get on the Salfa again...okay...at this point I'm annoyed and want a second opinion. So he goes to Mayo. They set up a colonoscopy...well in the meantime he thinks he's getting another flare coming on...gums are bleeding and his rectum itches bad...little blood when he wipes...this is when he's on the Sulfasalazine still...okay...well good timing if you're flaring for a Colonoscopy...so we go to his appt after the scope and his doctor says everything looked great, no flare. Okay so why are his gums bleeding so bad and his rectum itches. At that point he says the gums can be a symptom but only if you're flaring and said the itching is dermal...not associated with the colitis at this point... use Desiting and keep it dry...this is the only thing bothering him is his mouth and rear!!!! He did say he's still having somewhat loose stools with urgency in the mornings but never diarrhea. Then the doc suggested getting off the sulfa a few days and see if that helps...he said the blood from wiping was from the irritated skin obviously...so he's wondering if the sulfa is causing his loose stool. He also mentioned his platelet count seemed low and to retest. Still waiting to hear on those...so I start reading about Sulfa side effects...bleeding gums and messing with your blood...hmm....his dentist says it's not his teeth or gum disease...has a healthy dental record...could all these side effects be from the Sulfa? Anyone else have these issues? Here he thought he was having another flare and maybe it's the meds itself causing these other side effects?